Wyoming, 2010Hail and Damaging Wind in Wyoming, August 28, 2010
August 28, 2010 · NWS RIW · 2 events in 2 counties and zones
Scattered strong thunderstorms formed across western and central Wyoming during the afternoon hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered strong thunderstorms formed across western and central Wyoming during the afternoon hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Aug 28, 2:35 AM MST, 10 hours 35 minutes earlier.
Area forecast discussion, Aug 28, 2:35 AM MST, 10 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
335 AM MDT SAT AUG 28 2010
.SHORT TERM...TODAY THROUGH MONDAY NIGHT
A CLOSED LOW PROPAGATING EAST ACROSS CENTRAL CANADA IS SWEEPING A
TRAILING VORT LOBE EAST ACROSS WYOMING WHICH IS PRESENTLY PRODUCING
AREAS OF MODERATE RAIN AND LOCALIZED HEAVY RAINFALL ACROSS SOUTHWEST
AND CENTRAL WYOMING. AN ASSOCIATED COLD FRONT TRACKED SOUTH ACROSS
WYOMING FRIDAY EVENING. THE NAM HAS BEEN ADVERTISING BETWEEN ONE AND
TWO INCHES OF RAINFALL BY 12Z THIS MORNING FOR THE PAST COUPLE OF
DAYS. UPDATED THE QPF TO INDICATE A SWATH OF UP TO .35 INCHES OF
PRECIP ACROSS THE SOUTHWEST QUARTER OF THE CWA THROUGH 12Z THIS
MORNING. PW VALUES FOR RIW ARE .91 INCHES. ALL THIS PRECIP IS
FALLING OUT OF THE SUBTROPICAL CONNECTION STREAMING NORTH WITHIN
OUR MONSOON FEED OUT AHEAD OF THE PACIFIC MOISTURE MORE DIRECTLY
ASSOCIATED WITH A STRONG PACIFIC TROUGH SITUATED ALONG THE PACIFIC
COAST TRAILING FROM A WELL DEFINED CLOSED LOW OVER NORTHERN ALBERTA.
THE FLOW WILL BUCKLE TODAY WITH THE STEERING WINDS BACKING TO MORE
OF A SW FLOW WITH THE TROUGH ALONG THE PACIFIC COAST AMPLIFYING.
THIS TROUGH WILL EJECT A SERIES OF VORT LOBES ACROSS THE AREA TODAY
THROUGH SUNDAY NIGHT. TODAY WILL FEATURE A FAIRLY UNSTABLE AIRMASS ALONG
WITH -3.5 LIFTED INDICES OVER NW WY WHERE THE GREATEST INSTABILITY
WILL BE. THIS IS WHERE THE BULK OF THE SHOWER AND THUNDERSTORM
ACTIVITY OVER SOUTHWEST WY WILL PROPAGATE TO LATER TODAY. IN ADDITION...Q
VECTOR FORCING WILL MOVE INTO NW WY TONIGHT AS SOME OF THE STRONGER
VORT ENERGY CLIPS THE REGION. SURFACE CYCLOGENESIS WILL OCCUR ALONG
THE STALLED ANAFRONT FRONT TODAY ADDING TO THE SURFACE CONVERGENCE.
THE ASSOCIATED H7 LOW WILL BE LOCATED OVER WESTERN MONTANA WHICH
WILL HELP ENHANCE PRECIP LONG AFTER MIDNIGHT SATURDAY NIGHT AND INTO
SUNDAY MORNING IN NW WY. WITH Q VECTOR FORCING...BETTER VORT ENERGY
AND THE CLOSE PROXIMITY OF THE H7 LOW TO NW WY...LIKELY POPS ARE
INDICATED IN NW WY FROM THIS AFTERNOON ALL THE WAY THROUGH SUNDAY
NIGHT WITH LESSER POPS ELSEWHERE. TWO PASSING JET MAXES WILL ADD TO
THE LIFT SUNDAY AND SUNDAY NIGHT AS WELL. SOUTHWEST WINDS WILL BLOW
AT 30 TO 40 MPH ACROSS PORTIONS OF THE SOUTHERN WIND CORRIDOR SUNDAY
AS THE SOUTHWESTERLY GRADIENT TIGHTENS. THE GFS HAS THE MAIN TROUGH
TRACKING ACROSS CENTRAL WYOMING AROUND 18Z MONDAY. THE ASSOCIATED
COLD FRONT WILL PUSH THROUGH WYOMING SUNDAY NIGHT. 9MB 3 HOURLY
SURFACE PRESSURE RISES ARE PROGGED BEHIND THE FRONT OVER JOHNSON
COUNTY WHERE POST FRONTAL NW WINDS WILL INCREASE SUNDAY EVE. STRONG
Q VECTOR FORCING OF -28K/M^2/1E16S IS SLATED FOR MONDAY WITH LIKELY
POPS SPREADING EAST ACROSS THE REST OF NORTHERN WY MONDAY WITH HIGH
CHANCES ELSEWHERE. AFTER THE TROUHPA PRECIP WILL DISSIPATE MONDAY
NIGHT WITH SCATTERED LINGERING SHOWERS IN NORTHERN WY. THE LONG WAVE
TROUGH WILL BEGIN TO REESTABLISH ITSELF BY MONDAY NIGHT ALONG THE
PACIFIC COAST. THIS WILL DELAY THE COLDER AIR EARLIER ANTICIPATED
WITH MONDAYS TROUHPA. THE GFS AND THE COLDER NAM HAVE DELAYED AND
MODERATED THE COLDER AIR MOVING IN FROM THE WEST WITH THE COLDEST
AIR NOW SLATED FOR 12Z TUESDAY INSTEAD OF 12Z MONDAY INDICATED BY
EARLIER RUNS. THE GFS NOW INDICATES AN H7 TEMP OF -1C FOR 12Z TUE IN
NW WY WITH THE COLDER NAM GOING WITH -3.5C. THE COLDEST AIR WILL
ARRIVE AFTER THE BULK OF THE PRECIP MOVES EAST OF THE AREA SO ONLY
LIGHT AMOUNTS OF SNOW ARE EXPECTED OVER THE HIGHER MOUNTAINS MONDAY
MORNING THROUGH LATE MONDAY NIGHT IN FAR WESTERN WY.
.LONG TERM...TUESDAY THROUGH SATURDAY
COOL CYCLONIC FLOW WITH LOW CHANCES OF PRECIPITATION...SNOW
SHOWERS POSSIBLE ABOVE 9000 FEET...REMAIN ACROSS THE NORTH
TUESDAY AND TUESDAY NIGHT. UPPER RIDGE BUILDS IN THROUGH WEDNESDAY
WITH MOSTLY DRY WEATHER AND A WARMING TREND THROUGH THE END OF THE
WEEK.
COUPLE OF MORE SHORTWAVES FOLLOWS MONDAY NIGHT/S SHORTWAVE IN
CYCLONIC FLOW ACROSS THE NORTH TUESDAY INTO WEDNESDAY MORNING WITH
GFS AND ECMWF IN GOOD OVERALL AGREEMENT TONIGHT ON TIMING. FIRST
FAST-MOVING SHORTWAVE TIMED MOVE EAST ACROSS MONTANA AND NORTHERN
WYOMING TUESDAY AFTERNOON WITH TRAILING SHORTWAVE IN NW FLOW
ACROSS EASTERN MONTANA AND NORTHEAST WYOMING WEDNESDAY MORNING. A
DRY AND COOL WESTERLY FLOW PREVAILS ACROSS THE SOUTHERN TWO-THIRDS
OF WYOMING. WARMER AIR BEGINS TO PUSH IN WEDNESDAY AFTERNOON
BEHIND EXITING SHORTWAVE AS UPPER RIDGE BUILDS IN. FOUR CORNERS
HIGH WITH UPPER RIDGE EXTENDING INTO CANADIAN ROCKIES BRINGS DRY
WEATHER WITH A RETURN TO ABOVE NORMAL TEMPERATURES THURSDAY. UPPER
LOW SLOWLY PUSHES INTO THE NORTHWEST U.S. FRIDAY AND SATURDAY PER
PREFERRED LESS PROGRESSIVE ECMWF...SETTING UP SOUTHWEST
FLOW...DRY...WARM AND BREEZY TO WINDY CONDITIONS OVER MUCH OF THE
AREA AND POSSIBLE CRITICAL FIRE WEATHER CONDITIONS.
&&
.AVIATION...
DIGGING TROUGH OFF THE OREGON/CALIFORNIA COAST IS SLOWLY SHUNTING
THE MONSOON MOISTURE PLUME TO THE EAST. SUCCESSION OF SHORTWAVES
KEPT CONVECTION GOING THROUGH FRIDAY EVENING AND INTO THE EARLY
SATURDAY MORNING HOURS. LAST OF THESE WAVES SHOULD CLEAR CENTRAL
WYOMING AROUND 10Z-12Z TODAY. THERE THEN APPEARS TO BE A BREAK THIS
MORNING BEFORE CONVECTION FIRES AGAIN AROUND NOON IN THE SOUTHWEST
AND EARLY THIS AFTERNOON ELSEWHERE. WEDGE OF DRIER AIR AHEAD OF THE
INCOMING TROUGH SHOULD BEGIN TO LIMIT CONVECTION ACROSS THE WEST BY
EARLY THIS EVENING. ENOUGH MOISTURE NOW IN PLACE TO GENERATE MVFR
CONDITIONS TODAY WITH THUNDERSTORMS AND SHOWERS WEST OF THE DIVIDE.
TO THE EAST...DRIER CONDITIONS AND DOWNSLOPING SOUTHWEST FLOW SHOULD
ALLOW FOR MAIN HAZARD TO BE GUSTY OUTFLOW WIND OF 30KT+.
OTHERWISE...VFR CONDITIONS TO PERSIST THROUGH THE PERIOD.
&&
.FIRE WEATHER...
A STRONG PACIFIC TROUGH OF LOW PRESSURE WILL TRACK EAST TOWARD
WYOMING THROUGH EARLY NEXT WEEK. THIS WILL RESULT IN A TREND TOWARD
COOLER AND WETTER WEATHER THROUGH MONDAY NIGHT. THE BULK OF THE
PRECIPITATION WILL BE OVER SOUTHWEST WYOMING THIS MORNING BUT WILL
THEN TREND TOWARD NORTHWEST WYOMING THIS AFTERNOON THROUGH EARLY
NEXT WEEK WHERE NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED.
SCATTERED SHOWERS AND THUNDERSTORMS WILL ALSO FALL ELSEWHERE. VERY
LIGHT AMOUNTS OF SNOW ARE EXPECTED OVER THE HIGHER MOUNTAINS MONDAY
MORNING THROUGH MONDAY EVENING. ANY LIGHTNING THAT OCCURS FROM THIS
WEEKENDS THUNDERSTORM ACTIVITY WILL BE ACCOMPANIED BY SIGNIFICANT
RAINFALL. SOUTHWEST WINDS OF 20 TO 30 MPH WILL BLOW ACROSS THE
SOUTHERN WIND CORRIDOR DURING THE DAYLIGHT HOURS THROUGH MONDAY WITH
THE STRONGEST WINDS EXPECTED SUNDAY.
&&
.RIW WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...LIPSON
LONG TERM...AEM
AVIATION...CNJ
FIRE WEATHER...LIPSON
Hazardous weather outlook, Aug 28, 10:57 AM MST, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
1157 AM MDT SAT AUG 28 2010
WYZ001>020-022>030-290000-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
1157 AM MDT SAT AUG 28 2010
...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 6 PM FOR MUCH OF
WESTERN WYOMING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.
.DAY ONE...TODAY AND TONIGHT
THERE WILL BE A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS TODAY
AS AN UNSETTLED WEATHER PATTERN TAKES SHAPE OVER THE WESTERN UNITED
STATES. THE MAJORITY OF THE SHOWERS AND THUNDERSTORMS WILL OCCUR IN
WESTERN WYOMING WHERE THE STORMS ARE LIKELY THROUGH THIS EVENING.
SOME OF THE STORMS WEST OF THE DIVIDE MAY BE SEVERE WITH LARGE
HAIL...DAMAGING WIND...HEAVY RAIN AND FREQUENT LIGHTNING...
ESPECIALLY THIS AFTERNOON AND EVENING. STORMS EAST OF THE DIVIDE MAY
CONTAIN SMALL HAIL...GUSTY WIND OVER 40 MPH...HEAVY RAIN AND
FREQUENT LIGHTNING. TAKE PRECAUTION NOW FOR AN ACTIVE DAY OF
THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE WILL BE A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS SUNDAY
THROUGH MONDAY AS AN UNSETTLED WEATHER PATTERN CONTINUES AS A
PACIFIC TROUGH APPROACHES WYOMING. THE MAJORITY OF THE SHOWERS AND
THUNDERSTORMS WILL OCCUR IN NORTHWESTERN WYOMING WHERE THE STORMS ARE
LIKELY. THE BIGGEST THREAT WITH THESE STORMS WILL BE SMALL HAIL.
GUSTY WINDS WILL ACCOMPANY THE STORMS ON SUNDAY EAST OF THE DIVIDE.
THE AIRMASS WILL STEADILY BECOME COLDER THROUGH EARLY NEXT
WEEK AND WILL BRING AN INCH OR LESS OF SNOWFALL TO THE WESTERN
MOUNTAINS ABOVE 8000 FEET SUNDAY NIGHT AND MONDAY NIGHT. STAY TUNED
FOR FURTHER STATEMENTS AND UPDATES AS THIS STORM STRENGTHENS AND
MOVES THROUGH WESTERN AND CENTRAL WYOMING SUNDAY NIGHT AND MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT HAIL...WIND GUSTS OVER 40
MPH AND ANY RAINFALL ACCUMULATION ABOVE ONE QUARTER OF AN INCH.
THANK YOU.
TEAM RIVERTON
In the hours before
Special weather statement, Aug 28, 11:20 AM MST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1220 PM MDT SAT AUG 28 2010
WYZ001-281930-
YELLOWSTONE NATIONAL PARK-
1220 PM MDT SAT AUG 28 2010
SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE NORTHEAST THROUGH
YELLOWSTONE NATIONAL PARK THIS AFTERNOON. SOME SHOWER ACTIVITY MAY
CONTAIN HAIL UP TO A HALF INCH...GUSTY WIND OF 45 TO 50 MPH...AND
FREQUENT LIGHTNING.
A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR YELLOWSTONE NATIONAL
PARK UNTIL 6 PM THIS EVENING. A WATCH MEANS THAT CONDITIONS ARE
FAVORABLE FOR SEVERE THUNDERSTORMS DEVELOPMENT THIS AFTERNOON.
SEVERE THUNDERSTORMS MAY CONTAIN LARGE HAIL OF AN INCH OR LARGER AND
WIND IN EXCESS OF 55 MPH. PEOPLE ENJOYING OUTDOOR ACTIVITIES SHOULD
FIND A STURDY INDOOR SHELTER IF STORMS APPROACH THEIR AREA AND
REMAIN IN THAT LOCATION UNTIL STORM ACTIVITY HAS PASSED.
BRANHAM
Special weather statement, Aug 28, 11:45 AM MST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1245 PM MDT SAT AUG 28 2010
WYZ014-015-017>019-026-281930-
GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-LANDER FOOTHILLS WY-UPPER
GREEN RIVER BASIN WY-WIND RIVER BASIN WY-WIND RIVER MOUNTAINS EAST
WY-WIND RIVER MOUNTAINS WEST WY-
1245 PM MDT SAT AUG 28 2010
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHERN SWEETWATER...
SOUTHEASTERN SUBLETTE AND SOUTHERN FREMONT COUNTIES UNTIL 130 PM
MDT...
AT 1242 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 7 MILES WEST OF STATE HWY 28 MILE MARKER 30...
OR 25 MILES NORTHEAST OF FARSON...MOVING NORTHEAST AT 40 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
STATE HWY 28 MILE MARKER 30 AROUND 1250 PM MDT.
SOUTH PASS REST AREA AROUND 1255 PM MDT.
STATE HWY 28 MILE MARKER 40 AROUND 100 PM MDT.
SOUTH PASS CITY AROUND 105 PM MDT.
ATLANTIC CITY AROUND 110 PM MDT.
STATE HWY 28 MILE MARKER 50 AROUND 115 PM MDT.
STATE HWY 28 MILE MARKER 60 AND RED CANYON AROUND 125 PM MDT.
THIS STORM MAY ALSO IMPACT THE NORTH FORK WILDFIRE ON THE EASTERN
SLOPES OF THE WIND RIVER MOUNTAINS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM MDT
SATURDAY EVENING FOR NORTHWESTERN WYOMING.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4314 10899 4234 10822 4223 10906 4253 10936
TIME...MOT...LOC 1845Z 236DEG 35KT 4238 10905
BRANHAM
Special weather statement, Aug 28, 12:14 PM MST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
114 PM MDT SAT AUG 28 2010
WYZ001-012>015-023>025-282000-
JACKSON HOLE WY-SALT RIVER AND WYOMING RANGES WY-STAR VALLEY WY-TETON
AND GROS VENTRE MOUNTAINS WY-UPPER GREEN RIVER BASIN FOOTHILLS
WY-WIND RIVER MOUNTAINS EAST WY-WIND RIVER MOUNTAINS WEST
WY-YELLOWSTONE NATIONAL PARK WY-
114 PM MDT SAT AUG 28 2010
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHWESTERN FREMONT
COUNTY IN CENTRAL WYOMING...AND TETON COUNTY IN NORTHWEST WYOMING...
AND NORTHWESTERN SUBLETTE AND NORTHWESTERN LINCOLN COUNTIES IN WEST
CENTRAL WYOMING UNTIL 200 PM MDT...
AT 112 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTH OF U.S. HWY 26/89 MILE MARKER
120...OR 17 MILES SOUTHWEST OF JACKSON...MOVING NORTHEAST AT 30 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
RAFTER J RANCH AND TETON PASS AROUND 135 PM MDT.
WILSON...U.S. HWY 26/89 MILE MARKER 150 AND STATE HWY 22 MILE MARKER
10 AROUND 140 PM MDT.
TETON COUNTY FAIRGROUNDS AND JACKSON AROUND 145 PM MDT.
TETON VILLAGE AND RENDEZVOUS PEAK AROUND 150 PM MDT.
GROS VENTRE JCT AND U.S. HWY 26/89 MILE MARKER 160 AROUND 155 PM MDT.
MOOSE...PHELPS LAKE AND KELLY AROUND 200 PM MDT.
THESE STORMS ARE ON TRACK TO IMPACT THE BULL...CRYSTAL AND GRAVEL
WILDFIRES.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM MDT
SATURDAY EVENING FOR NORTHWESTERN WYOMING.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4360 11106 4429 11085 4386 11004 4367 10994
4271 11078 4313 11106
TIME...MOT...LOC 1913Z 212DEG 27KT 4330 11098
BRANHAMSpecial weather statement, Aug 28, 12:16 PM MST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
116 PM MDT SAT AUG 28 2010
WYZ014-015-017>019-282000-
GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-LANDER FOOTHILLS WY-WIND
RIVER BASIN WY-WIND RIVER MOUNTAINS EAST WY-WIND RIVER MOUNTAINS WEST
WY-
116 PM MDT SAT AUG 28 2010
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREMONT COUNTY UNTIL 200
PM MDT...
AT 112 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTH OF SOUTH PASS CITY...OR 19 MILES
SOUTH OF LANDER...MOVING NORTHEAST AT 40 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
RED CANYON AND STATE HWY 28 MILE MARKER 60 AROUND 125 PM MDT.
U.S. HWY 287 MILE MARKER 70 AND HWY JCT 287 AND 28 AROUND 135 PM MDT.
HUDSON AROUND 150 PM MDT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM MDT
SATURDAY EVENING FOR NORTHWESTERN WYOMING.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4311 10875 4260 10815 4236 10879 4259 10900
TIME...MOT...LOC 1916Z 221DEG 34KT 4259 10877
BRANHAM
Special weather statement, Aug 28, 12:46 PM MST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
146 PM MDT SAT AUG 28 2010
WYZ017>019-030-282015-
EAST SWEETWATER COUNTY WY-GREEN MOUNTAINS AND RATTLESNAKE RANGE
WY-LANDER FOOTHILLS WY-WIND RIVER BASIN WY-
146 PM MDT SAT AUG 28 2010
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SWEETWATER AND
SOUTHEASTERN FREMONT COUNTIES UNTIL 215 PM MDT...
AT 148 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SWEETWATER STATION
TO 13 MILES SOUTHWEST OF SWEETWATER STATION TO 14 MILES EAST OF
OREGON BUTTES...AND MOVING NORTHEAST AT 35 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
THESE STORMS WILL BE NEAR...
GAS HILLS AROUND 155 PM MDT.
STATE HWY 135 MILE MARKER 30 AND U.S. HWY 287 MILE MARKER 40 AROUND
200 PM MDT.
SWEETWATER STATION AROUND 205 PM MDT.
STATE HWY 135 MILE MARKER 20...SAND DRAW AND GAS HILLS RD MILE MARKER
40 AROUND 210 PM MDT.
BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM MDT
SATURDAY EVENING FOR NORTHWESTERN WYOMING.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4221 10761 4216 10839 4210 10875 4278 10834
4288 10801 4295 10756
TIME...MOT...LOC 1947Z 210DEG 32KT 4252 10824 4238 10834
4224 10858
BRANHAMSpecial weather statement, Aug 28, 1:03 PM MST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
203 PM MDT SAT AUG 28 2010
WYZ001-282030-
YELLOWSTONE NATIONAL PARK WY-
203 PM MDT SAT AUG 28 2010
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PARK AND NORTHERN TETON
COUNTIES IN NORTHWEST WYOMING UNTIL 230 PM MDT...
AT 200 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES NORTHWEST OF GIBSON MEADOWS...OR 22
MILES NORTH OF JUDKINS...MOVING NORTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
MYSTIC FALLS AND OLD FAITHFUL AROUND 230 PM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM MDT
SATURDAY EVENING FOR NORTHWESTERN WYOMING.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4495 11072 4431 11029 4414 11104 4459 11104
TIME...MOT...LOC 2003Z 216DEG 28KT 4426 11110
BRANHAM
Hail, Hot Springs
- When
- August 28, 1:10 PM MST
- Where
- Hot Springs County, 9.09 mi NNE of Hamilton Dome
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 43.892, -108.482
The Hot Springs County emergency manager reported penny sized hail along State Highway 120 approximately 23 miles northwest of Thermopolis.
Thunderstorm Wind, Sweetwater
- When
- August 28, 7:34 PM MST
- Where
- Sweetwater County, (Rks)rock Spgs Arpt
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.600, -109.070
A strong thunderstorm produced a wind gust to 60 mph at Rock Springs-Sweetwater County Airport.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Florida, August 28 to 30, 20101 death · 1 event
- Damaging Winds and Heavy Rain in Arizona, August 28, 20107 injured · $263,000 · 60 kt wind · 10 events
- Rip Current in Florida, August 28, 20107 injured · 1 event
- Rip Currents in New Jersey, August 28 to 29, 20103 injured · 4 events
- Flash Flooding and Damaging Winds in Arizona, August 28, 2010$20,000 · 52 kt wind · 4 events
- Marine Thunderstorm Winds in Gulf of Mexico, August 28, 2010104 kt wind · 7 events
- Waterspouts in South Atlantic Coastal Waters, August 28, 20103 events
- Marine Thunderstorm Winds in Gulf of Mexico, August 28, 20102 events
- Waterspout in North Atlantic Coastal Waters, August 28, 20101 event
- Hail in Idaho, August 28, 20101 in hail · 1 event
- High Wind in Nevada, August 28, 201052 kt wind · 1 event
- Flood in Alaska, August 28, 20101 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 251855, 251853.